Hi I'm new on here and hope someone more knowledgeable can help. I was diagnosed with hypothyroidism about 14 years ago and have been on the same dose (125mcg) for all that time. In the last 15 months I have been feeling increasingly ill and ended up diagnosed with Chronic Fatigue, Vit D deficiency and menopause around 12 months ago. The Vit D levels are now ok due to high dose (20,000iu) weekly at first then monthly and my B12 is good at 693. I've had the routine panel of bloods done in November as I had changed doctors and there were no problems with iron, ferritin etc. I was also tested around last February for autoimmune diseases including coeliac prior to getting the CFS diagnosis. When I recently had my TFT for my yearly check up the doctor decided to reduce my dose of levothyroxine. I am on HRT and know it can affect the binding of thyroid hormones but I think that would raise the TSH?
My results were:
FT4 16.8 (range 11 - 23)
FT3 4.2. (range 3.9 - 6.8). Previously my TSH has gone down to 0.01 but T4 was 24.7. These results don't seem to make sense as they are all at the low end and my doctor asked if I had been taking my medication but still insisted I reduce the dose to get my TSH up. I reduced to 100mcg about two weeks ago and am getting a lot of symptoms back (severe fatigue, numbness and tingling in my hands, really cold hands and feet, breathless even just walking upstairs and swollen ankles, also really irritable with no patience all pointing to underactive. The only reason I agreed to reduce the dose is because I was feeling excessively hot all the time especially if I was doing housework to the point I felt faint so thought maybe I was becoming overactive. I'm due to go back for bloods to be re-done on the 12th March and just wondered if anyone could shed any light on what might be happening so I can go armed with some info. I'm beginning to think the CFS diagnosis was wrong and that my thyroid might have been fluctuating over the last year. Does anyone know if it's possible to develop secondary hypothyroidism due to pituitary problem whilst being treated with thyroxine or possibly develop hashimoto's. I have had my antibodies tested previously and nothing showed up at the time. Thanks for reading and any help would be much appreciated.